Alert archive / Oklahoma / Flash Flood Warnings in 2020

Flash Flood Warning 12, NWS Tulsa, OK

May 15, 2020Haskell County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 15, 2020, 12:23 PM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2020, 12:23 PM CDT (17:23 UTC)
Expired
May 15, 2020, 3:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Haskell County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 67 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 12:30 PM CDTFLASH FLOOD1 W Sallisaw, OKREPORT OF STREET FLOODING WITH VEHICLE STRANDED.
May 15, 12:58 PM CDTFLASH FLOODSallisaw, OKREPORT OF STREET FLOODING IN SALLISAW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1862 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

161 
WGUS54 KTSA 151723
FFWTSA
OKC061-135-152015-
/O.NEW.KTSA.FF.W.0012.200515T1723Z-200515T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1223 PM CDT Fri May 15 2020

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Haskell County in southeastern Oklahoma...
  Western Sequoyah County in east central Oklahoma...

* Until 315 PM CDT.

* At 1222 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly. Two plus inches of rain has been 
  reported by the mesonet station at Stigler.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Sallisaw...                       Stigler...
  Vian...                           Gore...
  Keota...                          Mccurtain...
  Whitefield...                     Kinta...
  Marble City...                    Tamaha...
  Mc Curtain...                     Brushy Lake State Park...
  Enterprise...                     Lake Tenkiller State Park...
  Lequire...                        Kanima...
  Box...                            Mc Key...
  Lewisville...                     

This includes Interstate 40 in Oklahoma between mile markers 289 and
308.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3533 9479 3532 9481 3520 9482 3520 9493
      3506 9493 3506 9535 3516 9535 3516 9545
      3529 9545 3533 9539 3526 9525 3530 9517
      3534 9518 3535 9514 3537 9516 3538 9511
      3546 9505 3551 9512 3564 9513 3563 9473

FLASH FLOOD...RADAR INDICATED

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:10 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 15, 11:10 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1110 AM CDT Fri May 15 2020

...UPDATE...

.DISCUSSION...
Two primary boundaries being followed this morning. Initial
outflow from earlier morning storms has pushed near the Interstate
40 corridor in eastern OK with strong to severe storms continuing
to develop in vicinity. This boundary has slowed southward
progress over the past few hours and conditions will become
increasingly unstable to its east and south. Further north the
more substantial cold front has pushed to near Interstate 44 and
marks the northward extent of any stronger storm potential.
Between the two boundaries will remain a heavy rain potential and
more so across eastern OK nearer the generation zone of higher
rain rate cores. Through the afternoon the northern boundary will
continue southward and likely overtake the more southern boundary
with a continue chance of strong to severe storms. The corridor of
most unstable air is likely to remain just west and south of the
forecast area. Assuming the aforementioned boundary does continue
a southward advance the late afternoon and evening svr storms will
confined to far southern portions of the fcst area and points
further south and west. Updated forecast will adjust precip
expected precip trends with north to south advance. Also temps
lowered across northern areas and further cooling may be needed
in later updates.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  65  79  62 /  90  60  70  50
FSM   79  65  79  65 /  90  60  80  80
MLC   79  64  77  63 /  90  70  80  60
BVO   73  64  79  60 /  90  60  80  50
FYV   73  63  77  62 /  90  60  80  80
BYV   72  63  78  62 /  80  60  80  80
MKO   75  64  77  63 /  90  60  80  60
MIO   73  64  79  62 /  90  60  80  60
F10   77  64  77  63 /  90  60  70  50
HHW   81  66  77  65 /  90  70  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ055>058-
     060>063-066>072-074.

AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ001.

&&

SHORT TERM...07
Hazardous weather outlook, May 15, 7:58 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
758 AM CDT Fri May 15 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
758 AM CDT Fri May 15 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...spreading southward through the day.

FLASH FLOOD.
	RISK...Limited.
	AREA...Primarily northeast Oklahoma and far northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and storms are ongoing across northeast Oklahoma
with more scattered showers and storms across northwest Arkansas.
The heaviest rainfall has occurred near the Oklahoma Kansas border
and this area will remain prone to additional flooding through the
morning. Storms will continue to develop and spread into northeast
Oklahoma this morning, with additional development further south
across southeast Oklahoma later today into the evening.  Areas
of strong outflow winds and isolated large hail potential will
be the focus for severe weather potential through the day.
The risk of severe weather and flooding is likely to diminish
by mid evening with storms more focused further south and west
across southern Oklahoma and north Texas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into the day Saturday as an
upper low lifts into northeast Texas. A few of these storms could
briefly become severe with locally heavy rainfall. Lingering
showers and thunderstorms could continue Sunday across far southeast
Oklahoma and northwest Arkansas before shifting southeast of the
area by mid to late afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 15, 11:40 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     FLASH FLOOD      3 W HULBERT             35.93N 95.19W
05/15/2020                   CHEROKEE           OK   DEPT OF HIGHWAYS

            REPORT THAT SH-80 IS CLOSED WEST OF HULBERT DUE TO
            FLOODING.

&&

JDS
Local storm report, May 15, 11:47 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 AM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     FLASH FLOOD      2 NE ONETA              36.04N 95.68W
05/15/2020                   WAGONER            OK   PUBLIC

            LOW WATER CROSSING OVERFLOWING ROADWAY.

&&

JDS
Special weather statement, May 15, 12:02 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1202 PM CDT Fri May 15 2020

OKZ071-073-151730-
Pittsburg OK-McIntosh OK-
1202 PM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCINTOSH AND NORTHERN
PITTSBURG COUNTIES UNTIL 1230 PM CDT...

At 1202 PM CDT, a strong thunderstorm was located over Hanna, moving
east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Eufaula...                        Canadian...
Indianola...                      Hanna...
Arrowhead State Park...           Raiford...
Vivian...                         Vernon...

LAT...LON 3530 9598 3538 9546 3512 9546 3515 9598
TIME...MOT...LOC 1702Z 264DEG 41KT 3522 9589

Lacy
Special weather statement, May 15, 12:12 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1212 PM CDT Fri May 15 2020

OKZ074-076-151745-
Haskell OK-Le Flore OK-
1212 PM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL AND NORTHERN LE
FLORE COUNTIES UNTIL 1245 PM CDT...

At 1212 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Keota to 4 miles northeast of
Lequire. Movement was east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Stigler...                        Spiro...
Panama...                         Keota...
Mccurtain...                      Bokoshe...
Mc Curtain...                     Cowlington...
Kanima...                         Scullyville...
Milton...

LAT...LON 3505 9487 3521 9520 3538 9495 3537 9490
      3535 9492 3536 9487 3534 9483 3532 9482
      3533 9479 3523 9449
TIME...MOT...LOC 1712Z 273DEG 19KT 3534 9486 3516 9508

Lacy
Local storm report, May 15, 12:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     FLASH FLOOD      OKMULGEE                35.62N 95.96W
05/15/2020                   OKMULGEE           OK   TRAINED SPOTTER

            RELAYED SOCIAL MEDIA REPORT OF STREET FLOODING IN
            OKMULGEE.

&&

JDS
Local storm report, May 15, 12:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     FLASH FLOOD      WARNER                  35.49N 95.31W
05/15/2020                   MUSKOGEE           OK   EMERGENCY MNGR

            REPORTED FLASH FLOODING WITH MULTIPLE STREETS CLOSED DUE
            TO HIGH WATER.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:16 AM CDTSpecial Weather StatementTSAOttawa59 min
May 15, 3:23 AM CDTSpecial Weather StatementTSANowata67 min
May 15, 3:59 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa46 min
May 15, 4:49 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa, Washington41 min
May 15, 5:03 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes, Rogers42 min
May 15, 5:34 AM CDTSpecial Weather StatementTSANowata26 min
May 15, 5:41 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Washington4 hr
May 15, 5:44 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes46 min
May 15, 6:08 AM CDTSpecial Weather StatementTSATulsa37 min
May 15, 6:16 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
May 15, 7:00 AM CDTSpecial Weather StatementTSATulsa30 min
May 15, 7:02 AM CDTSpecial Weather StatementTSAWagoner28 min
May 15, 7:04 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
May 15, 7:08 AM CDTSpecial Weather StatementTSANowata, Washington37 min
May 15, 8:11 AM CDTSpecial Weather StatementTSAWagoner34 min
May 15, 8:23 AM CDTSpecial Weather StatementTSAOsage52 min
May 15, 8:53 AM CDTSpecial Weather StatementTSAMuskogee37 min
May 15, 9:05 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner3 hr
May 15, 9:10 AM CDTSpecial Weather StatementTSACraig35 min
May 15, 9:11 AM CDTSpecial Weather StatementTSAMuskogee34 min
May 15, 9:16 AM CDTFlash Flood WarningTSACraig, Nowata4 hr
May 15, 9:24 AM CDTAreal Flood AdvisoryTSARogers, Wagoner3 hr
May 15, 9:27 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah48 min
May 15, 9:37 AM CDTFlash Flood WarningTSAMuskogee, Wagoner3 hr
May 15, 9:40 AM CDTSpecial Weather StatementTSAWagoner35 min
May 15, 9:55 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 15, 10:04 AM CDTSpecial Weather StatementTSAMcIntosh26 min
May 15, 10:10 AM CDTSpecial Weather StatementTSAMuskogee50 min
May 15, 10:13 AM CDTSpecial Weather StatementTSATulsa32 min
May 15, 10:26 AM CDTSevere Thunderstorm WarningTSASequoyah49 min
May 15, 10:30 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee3 hr
May 15, 10:32 AM CDTSpecial Weather StatementTSAMcIntosh28 min
May 15, 10:34 AM CDTAreal Flood AdvisoryTSATulsa3 hr
May 15, 10:40 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah50 min
May 15, 10:43 AM CDTSpecial Weather StatementTSATulsa32 min
May 15, 10:45 AM CDTSpecial Weather StatementTSAOkmulgee30 min
May 15, 10:51 AM CDTSevere Thunderstorm WarningTSAMcIntosh39 min
May 15, 11:02 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee4 hr
May 15, 11:07 AM CDTAreal Flood AdvisoryTSACherokee, Craig, Delaware, Mayes, Rogers, Wagoner3 hr
May 15, 11:27 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah48 min
May 15, 11:45 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
May 15, 12:02 PM CDTSpecial Weather StatementTSAMcIntosh28 min
May 15, 12:07 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah38 min
May 15, 12:12 PM CDTSpecial Weather StatementTSAHaskell33 min
May 15, 12:36 PM CDTSpecial Weather StatementTSAHaskell, Pittsburg39 min
May 15, 12:44 PM CDTSpecial Weather StatementTSASequoyah31 min
May 15, 12:52 PM CDTAreal Flood WarningTSAMayes, Muskogee, Rogers, Wagoner9 hr
May 15, 1:01 PM CDTAreal Flood WarningTSACraig, Nowata9 hr
May 15, 1:05 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah40 min
May 15, 1:12 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah4 hr
May 15, 1:19 PM CDTSpecial Weather StatementTSALatimer26 min
May 15, 1:25 PM CDTSpecial Weather StatementTSAHaskell35 min
May 15, 1:40 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah50 min
May 15, 1:43 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore47 min
May 15, 1:52 PM CDTFlash Flood WarningTSALatimer, LeFlore, Pittsburg4 hr
May 15, 2:11 PM CDTRiver Flood WarningTSANowata62 hr
May 15, 2:19 PM CDTSpecial Weather StatementTSALeFlore26 min
May 15, 2:22 PM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 15, 2:49 PM CDTSevere Thunderstorm WarningTSALeFlore41 min
May 15, 2:55 PM CDTAreal Flood WarningTSAMcIntosh, Muskogee, Okmulgee9 hr
May 15, 3:08 PM CDTRiver Flood AdvisoryTSACherokee6 hr
May 15, 3:11 PM CDTAreal Flood WarningTSAHaskell, Sequoyah9 hr
May 15, 3:30 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha2 hr
May 15, 4:40 PM CDTAreal Flood AdvisoryTSAChoctaw2 hr
May 15, 5:12 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Sequoyah9 hr
May 15, 5:40 PM CDTAreal Flood WarningTSALatimer, LeFlore, Pittsburg9 hr

Nearby

Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.